Avastin and pancreatitis?

Ruthmomto4
Ruthmomto4 Member Posts: 707 Member

i found some vague findings pointing to it, that's what my husband seems to have right now. They originally thought intestinal infection but his lipase and amylase numbers doubled in 12 hours. Staying in the hospital tonight, IV antibiotics, 

Comments

  • BRHMichigan
    BRHMichigan Member Posts: 368
    Praying

    Glad your husband is being cared for in the hospital.  Praying for more healing.  Thank you for keeping us posted.  

  • Ruthmomto4
    Ruthmomto4 Member Posts: 707 Member
    So now they are saying it's just the Folfox

    That they were VERY aggressive with it and perhaps he can't handle that, so next time they will lower it 20% and give him more meds to help with nausea. He was not nauseous so he stopped the Zofran Tuesday night, that when it started. Not sure why they are still doing antibiotics he doesn't seem to need them but he should be home today. I have been so nasty and miserable, I just have a bit of a how the heck are we going to this for 6 months moment. Also worried lowering the dose won't work as well but she is still hoping for surgery after 3 more treatments.  Luckily I have so many pets and kids my only time to worry is at night.  My cat seems ok but now one of dogs was sick. Never a dull moment. 

  • bobby66
    bobby66 Member Posts: 69
    The same thing happened to me

    The same thing happened to me, but instead the took of the Avastin, if they lowered it and he can handle a lower doses it will still work, my chemo is working even without the avastin. they also gave me antibiotics without having an infection, i dont know why and it was still hurting my stomach, then i went to another hospital and they took away the antibiotics let the intestines rest, gave me pain medication and then it went away and I have been feeling great after that. I understand that avastin is a great medication, but not everyone tolerates it, my oncologist wants me to try it again, I'm honestly afraid. Praying that he feels better.

  • Ruthmomto4
    Ruthmomto4 Member Posts: 707 Member
    bobby66 said:

    The same thing happened to me

    The same thing happened to me, but instead the took of the Avastin, if they lowered it and he can handle a lower doses it will still work, my chemo is working even without the avastin. they also gave me antibiotics without having an infection, i dont know why and it was still hurting my stomach, then i went to another hospital and they took away the antibiotics let the intestines rest, gave me pain medication and then it went away and I have been feeling great after that. I understand that avastin is a great medication, but not everyone tolerates it, my oncologist wants me to try it again, I'm honestly afraid. Praying that he feels better.

    I agree

    I think it's the avastin as well.  He had to have a stent removed and replaced at the end of the month so I think it might not be safe either.  Next infusion in Thursday he is going to talk to her about dropping it. Thank you for your help.

  • JazzMouse
    JazzMouse Member Posts: 1
    edited September 2018 #6
    Avastin with Folfiri

    This is an interesting situation, to be sure.  My feedback is mainly anecdotal, as my situation seems similar.  I'm ten months out from using Avastin (and only 3 treatments, at that, plue 4 treatments of Folfiri for metastatic colon -- mine skipped the liver and went straight to my lung), and (long story short) 2 biopsies + 1 second opinion + 3 CT scans + 1 PET scan have only just last week -- FINALLY -- indicated the potential that my abdominal pain during the Avastin use was an indicator of pancreatitis.  

    I stopped the chemo because of the pain . . . so debilitating that I was self-medicating with dexamethasone (steriod, prescribed as augment for anti-nausea, and initially VERY limited in permitted use), and my blood sugar and A1C went through the roof, as a result.  The steriod was the only thing that seemed to even help with the pain.  The chemo was prophylactic as the lung surgery pathology was lymph node negative.  I'm NED, I guess, for the last 10 months, but I'm wondering now if stopping the prophy chemo because of the side effects is going to turn out to have been a poor decision.   

    Hmm.

  • Trubrit
    Trubrit Member Posts: 5,637 Member
    JazzMouse said:

    Avastin with Folfiri

    This is an interesting situation, to be sure.  My feedback is mainly anecdotal, as my situation seems similar.  I'm ten months out from using Avastin (and only 3 treatments, at that, plue 4 treatments of Folfiri for metastatic colon -- mine skipped the liver and went straight to my lung), and (long story short) 2 biopsies + 1 second opinion + 3 CT scans + 1 PET scan have only just last week -- FINALLY -- indicated the potential that my abdominal pain during the Avastin use was an indicator of pancreatitis.  

    I stopped the chemo because of the pain . . . so debilitating that I was self-medicating with dexamethasone (steriod, prescribed as augment for anti-nausea, and initially VERY limited in permitted use), and my blood sugar and A1C went through the roof, as a result.  The steriod was the only thing that seemed to even help with the pain.  The chemo was prophylactic as the lung surgery pathology was lymph node negative.  I'm NED, I guess, for the last 10 months, but I'm wondering now if stopping the prophy chemo because of the side effects is going to turn out to have been a poor decision.   

    Hmm.

    Welcome to the forum

    My advice, don't look back and don't second guess. It is what it is, and move on with whatever happens in the future. 

    Of course, I hope nothing happens in the future, and you continue NED.  NED is our friend. 

    It is great to have you here on the forum, please make it a second home.  We need folks to share their wealth of experince with those just starting their journey. 

    Tru